Side effects of inhalers

Hi all - just want to clarify what side effects you get without your inhalers. I've been on Fostair for a number of months now which gives me really bad shakes but I persevered and it definitely has helped control my asthma and hugely reduced the need for the blue reliever. However in addition the shakes, which last about an hour I now also get really itchy skin !! All over my body with 15-30 minutes of taking my inhaler. But the worse thing is I have been suffering with a hoarse voice and feeling like something is stuck in my throat or there is phlegm on my chest so constantly feel the need the try and clear my voice. Starting a new job tomorrow in sales which means talking a lot on phone - need my voice back as won't do very well otherwise ! Any comments / advice greatly appreciated ! 

6 Replies

oldestnewest
  • Oh Dear, all that with Fostair? how many puffs a day are you taking because I know by experience you can be on up to 8 puffs if you take it as a reliever on the Smart programme..

    Anyway sounds like it is not the inhaler for you..make a GP appointment asap..also itching could come from allergies..plenty of it around at the moment..

    for the hoarseness unfortunately a lot of us are not opera singers any more, it is definitely a minus of all those inhalers make sure you rinse a lot and brush your teeth and gargle after inhaling but sucking boiled sweets and have hot honey drinks help..

    Take care xxx

  • Hey thank you for your reply! I prob am taking about 8 puffs at present as I ran it of the blue and noticed my voice deteoriate quickly after I upped the dosage! Shame with side affects as it has until now really controlled my asthma, nice not to have to take the blue all the time! Will def book a GP app. Thanks xx

  • That's a lot.. That is why I was asking..talk to the Asthma nurse or the Asthma UK nurses! Good luck

  • Hi, sorry to hear about your problems. :( I've never had the shakes but i do get the sore throat and my asthma nurse told me that inhalers can give you throat thrush, caused by steroid particles. She gave me a spacer to use, which is really easy to use and stopped the problem straight away. Might help with the itchiness as well (i have eczema, so don't know if asthma meds make that worse).

    Hope that helps, feel better soon and good luck with the job! x

  • I am also on fostair for 2 months now it has helped control my asthma but my side effect is losing my hair a lot which i didnt get with seretide.  Hope you get sorted soon xx

  • I have found that always using a spacer and rinsing mouth out and a drink of water make a big difference.Hope this helps. 

You may also like...